MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569660
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: (b)(6) years.Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent rx biliary uncovered stent was used in the left hepatic duct to treat a jaundice due to malignant biliary stricture during a stent placement procedure performed on an unknown date.According to the complainant, during the procedure, the stent was difficult to deploy.However, the stent was able to be deployed but failed to completely open.Reportedly, a large portion of the stent was found inside the duodenum while the remaining part was in the hepatic duct due to its incomplete opening.The device was removed and another wallstent rx biliary uncovered stent was used to complete the procedure.No patient complications were reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation on july 24, 2019 that a wallstent rx biliary uncovered stent was used in the left hepatic duct to treat a jaundice due to malignant biliary stricture during a stent placement procedure performed on an unknown date.According to the complainant, during the procedure, the stent was difficult to deploy.However, the stent was able to be deployed but failed to completely open.Reportedly, a large portion of the stent was found inside the duodenum while the remaining part was in the hepatic duct due to its incomplete opening.The device was removed and another wallstent rx biliary uncovered stent was used to complete the procedure.No patient complications were reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on august 26, 2019*** according to the complainant, the stent placement procedure was an endoscopic retrograde cholangiopancreatography (ercp) procedure that may have occurred a few days before (b)(6) 2019.The stent was being placed in a stricture in the middle part of the common bile duct.The patient's anatomy was tortuous and was dilated prior to stent placement.Reportedly, the stent was removed with forceps a few hours after it was implanted.
 
Additional Manufacturer Narrative
Blocks b5 and e1 have been updated with additional information received on august 26, 2019.Block b3: date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: problem code 3270 captures the reportable event of stent failed to expand.Problem code 3009 captures the reportable event of stent positioning issue.Conclusion code 4316 is being used in lieu of an adequate conclusion for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: problem code 3270 captures the reportable event of stent failed to expand.Problem code 3009 captures the reportable event of stent positioning issue.Block h10: a wallstent biliary rx uncovered stent and delivery system were received for analysis.The stent was received not deployed and was fully covered by the outer sheath.Visual examination of the returned device found that the stent wires perforated the exterior tube.There is evidence of reconstrainment/ attempted deployment as the distal tip was separated from the outer sheath at distal end.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received.No other issues with the stent and delivery system were noted.The reported event of stent failure to expand and stent positioning issue were not confirmed; the stent was received not deployed and was fully covered by the outer sheath.The wallstent biliary rx have cut ends by design and it is possible that the damage noted may have been a result during deployment/ reconstrainment attempts, where the wires may have got stuck causing the outer sheath perforation and therefore, inability to deploy the stent.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to some factors such as lesion characteristics and anatomical factors as the lesion was situated in the tight tortuous anatomy, handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2019 that a wallstent rx biliary uncovered stent was used in the left hepatic duct to treat a jaundice due to malignant biliary stricture during a stent placement procedure performed on an unknown date.According to the complainant, during the procedure, the stent was difficult to deploy.However, the stent was able to be deployed but failed to completely open.Reportedly, a large portion of the stent was found inside the duodenum while the remaining part was in the hepatic duct due to its incomplete opening.The device was removed and another wallstent rx biliary uncovered stent was used to complete the procedure.No patient complications were reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on (b)(6), 2019*** according to the complainant, the stent placement procedure was an endoscopic retrograde cholangiopancreatography (ercp) procedure that may have occurred a few days before july 24, 2019.The stent was being placed in a stricture in the middle part of the common bile duct.The patient's anatomy was tortuous and was dilated prior to stent placement.Reportedly, the stent was removed with forceps a few hours after it was implanted.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8897692
Report Number3005099803-2019-04083
Device Sequence Number1617903
Product Code FGE
UDI-Device Identifier08714729296867
UDI-Public08714729296867
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00569660
Device Catalogue Number6966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/26/2019
01/27/2020
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/20/2019
02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR